MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH EXP DUAL-INNER SETSCREW; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MEDOS INTERNATIONAL SàRL CH EXP DUAL-INNER SETSCREW; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 179722000
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date, the rods fractured at t12 level and screws broken at l5 level.Revision surgery to replace rods and extend construct to s1 and pelvis was performed.No problems during procedure.This report is for one (1) exp dual-inner setscrew.This is report 7 of 8 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.The dhr of product code (b)(4), lot apccdh, was reviewed and no non-conformances were observed during the manufacturing process.The product was released on february 15th, 2013.Qty.(b)(4).The dhr was electronically reviewed.Visual inspection: the sfx,5.5,ti, med, size a5 (part #(b)(4), lot # om8677, mfg # apccdh) was received at us cq with a small portion of the inner setscrew broken off since there is visible missing material.The set crew is stripped and nicked.This is consistent with the reported complaint condition, thus confirming the complaint.Dimensional inspection: dimensional analysis was not performed as relevant features are significantly deformed.Document/specification review: the following drawing(s) was reviewed; expedium di closure assembly.Conclusion: there is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.No new malfunctions were observed during the course of this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).

Brand Name
EXP DUAL-INNER SETSCREW
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key9452899
Report Number1526439-2019-52662
Device Sequence Number2972772
Product Code NKB
UDI-Device Identifier10705034070070
UDI-Public(01)10705034070070
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number179722000
Device Catalogue Number179722000
Device Lot NumberAPCCDH
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2019
Initial Date Received by Manufacturer 11/19/2019
Supplement Date Received by Manufacturer12/16/2019
12/19/2019
Initial Report FDA Received Date12/11/2019
Supplement Report FDA Received Date12/17/2019
12/20/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXP DUAL-INNER SETSCREW
Outcome Attributed to Adverse Event Required Intervention;